Alert archive / Maine / Storm Warnings in 2026

Storm Warning 2, NWS Caribou, ME

March 15, 2026

NWS Caribou, ME issued this storm warning at Mar 15, 2026, 2:20 PM EDT. It took effect at Mar 16, 2026, 8:00 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2026, 2:20 PM EDT (18:20 UTC)
In effect from
Mar 16, 2026, 8:00 PM EDT
Expired
Mar 17, 2026, 8:00 AM EDT
In force
12 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

789 
WHUS71 KCAR 151820
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
220 PM EDT Sun Mar 15 2026

ANZ050>052-160700-
/O.UPG.KCAR.SR.A.0002.260317T0000Z-260317T1200Z/
/O.NEW.KCAR.SR.W.0002.260317T0000Z-260317T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
220 PM EDT Sun Mar 15 2026

...STORM WARNING IN EFFECT FROM 8 PM MONDAY TO 8 AM EDT TUESDAY...

* WHAT...South winds 30 to 40 kt with gusts up to 50 kt and seas 
  15 to 20 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 8 PM Monday to 8 AM EDT Tuesday.

* IMPACTS...Storm force winds and hazardous seas will capsize or
  damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
5 follow-up statements
856 
WHUS71 KCAR 160634
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
234 AM EDT Mon Mar 16 2026

ANZ050>052-161900-
/O.CON.KCAR.SR.W.0002.260317T0000Z-260317T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
234 AM EDT Mon Mar 16 2026

...STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT TUESDAY...

* WHAT...South winds 30 to 40 kt with gusts up to 50 kt and seas 
  15 to 20 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 8 PM this evening to 8 AM EDT Tuesday.

* IMPACTS...Storm force winds and hazardous seas will capsize or 
  damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
799 
WHUS71 KCAR 161820
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
220 PM EDT Mon Mar 16 2026

ANZ050>052-170630-
/O.CON.KCAR.SR.W.0002.260317T0000Z-260317T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
220 PM EDT Mon Mar 16 2026

...STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT TUESDAY...

* WHAT...South winds 30 to 40 kt with gusts up to 50 kt and seas 
  15 to 20 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 8 PM this evening to 8 AM EDT Tuesday.

* IMPACTS...Storm force winds and hazardous seas will capsize or 
  damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
435 
WHUS71 KCAR 170243
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1043 PM EDT Mon Mar 16 2026

ANZ050>052-171200-
/O.CON.KCAR.SR.W.0002.000000T0000Z-260317T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1043 PM EDT Mon Mar 16 2026

...STORM WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

* WHAT...South winds 30 to 40 kt with gusts up to 50 kt and seas 
  15 to 20 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From 8 PM this evening to 8 AM EDT Tuesday.

* IMPACTS...Storm force winds and hazardous seas will capsize or 
  damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
273 
WHUS71 KCAR 170718
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
318 AM EDT Tue Mar 17 2026

ANZ050>052-171200-
/O.CON.KCAR.SR.W.0002.000000T0000Z-260317T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
318 AM EDT Tue Mar 17 2026

...STORM WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WHAT...South winds 30 to 40 kt with gusts up to 50 kt and seas
  15 to 20 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Storm force winds and hazardous seas will capsize or 
  damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
418 
WHUS71 KCAR 171206
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
806 AM EDT Tue Mar 17 2026

ANZ050>052-172000-
/O.EXP.KCAR.SR.W.0002.000000T0000Z-260317T1200Z/
/O.NEW.KCAR.GL.W.0013.260317T1206Z-260318T0600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
806 AM EDT Tue Mar 17 2026

...GALE WARNING IN EFFECT UNTIL 2 AM EDT WEDNESDAY...
...STORM WARNING HAS EXPIRED...

* WHAT...West winds 25 to 35 kt with gusts up to 45 kt and seas 
  13 to 18 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...Until 2 AM EDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this storm warning went out at Mar 15, 11:57 AM EDT, 2 hours 23 minutes earlier. Its key messages:

  • 1) A light wintry mix will occur Monday morning producing a light glaze of ice. Snow accumulations of up to an inch are also possible across northern areas, with less than an inch Downeast. The snow and ice could create hazardous conditions for the Monday morning commute. 2) A strong storm Monday into Tuesday will bring high winds and heavy rain, creating potential for scattered power outages and flooding. 3) Strong winds will generate high seas which could lead to wave runup and coastal flooding impacts, particularly if timing lines up with tidal surges.
Area forecast discussion, Mar 15, 11:57 AM EDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1157 AM EDT Sun Mar 15 2026

.WHAT HAS CHANGED...
-Cancelled the Small Craft Advisory over the outer waters.
 Updated the marine discussion.

&&

.KEY MESSAGES...
1) A light wintry mix will occur Monday morning producing a
light glaze of ice. Snow accumulations of up to an inch are also
possible across northern areas, with less than an inch Downeast.
The snow and ice could create hazardous conditions for the
Monday morning commute.

2) A strong storm Monday into Tuesday will bring high winds and
heavy rain, creating potential for scattered power outages and
flooding.

3) Strong winds will generate high seas which could lead to
wave runup and coastal flooding impacts, particularly if timing
lines up with tidal surges.

&&

.DISCUSSION...
KEY MESSAGE 1...
A light wintry mix will occur Monday morning producing a
light glaze of ice. Snow accumulations of up to an inch are also
possible across northern areas, with less than an inch Downeast.
The snow and ice could create hazardous conditions for the
Monday morning commute.

KEY MESSAGE 1 DESCRIPTION...
A warm front will approach late tonight, then lift across the
region Monday. Light overrunning precipitation will develop in
advance of the front during the early morning hours of Monday in
the form of a light wintry mix. The light wintry mix will then
transition to rain, from south to north, through Monday morning.
Before the transition to rain occurs, a glaze of ice is
possible. Snow accumulations of up to an inch are also possible
across northern areas, with less than an inch Downeast. Have
issued Winter Weather Advisories for much of the region, with
the exception of the Downeast coast, Monday morning. The snow
and ice could create hazardous conditions for the Monday
morning commute.

KEY MESSAGE 2...A strong storm Monday into Tuesday will bring
high winds and heavy rain, creating potential for scattered
power outages and flooding.

KEY MESSAGE 2 DESCRIPTION...
Per the previous discussion: A strong occluding low pressure
system will continue to approach from the west on Monday, with
the forecast area in the warm sector Monday into Monday night
prior to a strong frontal passage late Monday night into Tuesday
morning.

Rain:
- Deep moisture will advect into the forecast area on Monday
  with southerly flow and a strengthening LLJ. PWATs could surge
  towards well over 1 inch by Monday night with this event,
  which is 5 standard deviations above normal. To put this
  extreme moisture surge in perspective, the daily record 00z
  March 17 PWAT sample from KCAR is 0.83 inches, with forecast
  PWATs potentially being half an inch of additional moisture
  into a relatively cool air mass. With strong forcing spanning
  from the approaching low pressure system, this will likely
  result in moderate to heavy rainfall across the forecast area,
  with highest precip totals being across the Downeast region,
  where storm total rain amounts could exceed 2 inches.

Hydro:
- Combined with warm temperatures lifting into the 50s through
  this time, the Downeast snow pack will quickly melt. All this
  water and snow melt could result urban and small stream
  flooding, especially Downeast. The snow pack in the north is
  better able to absorb the rain, and expected rain totals are
  less in the northern half of the forecast area. However, rain
  combined with what snow melt does occur in the north could
  also lead to localized ponding. Ice rot is likely in the
  north, while ice movement is quite possible Downeast, such as
  along the Penobscot.

Winds:
- The strong LLJ projected with this system could reach 3 to 4
  standard deviations above normal for 850 mb, and could see
  sustained winds as strong as 70 kts at this level. Rain Monday
  afternoon through Monday night will mix these higher winds
  towards the surface, with gusts reaching 35 to 45 mph. The
  strongest gusts could convectively occur along the FROPA early
  Tuesday morning, with an extra source of forcing and
  tightening of the pressure gradient. Strong southerly winds
  combined with the thawing ground could result in scattered
  power outages.

KEY MESSAGE 3...Strong winds will generate high seas which could
lead to wave runup and coastal flooding impacts, particularly if
timing lines up with tidal surges.

KEY MESSAGE 3 DESCRIPTION...
Models continue to show the LLJ ramping up Monday afternoon and
reaching its peak Monday night. As pressure gradient tightens,
sfc winds range from 30-35 kts Monday afternoon with an increase
in sustained speeds between 35-40kts on Monday night. These
will gradually shift toward the southwest Tuesday morning and
drop back down toward 30kts on Tuesday afternoon.

Storm Surge: The probabilistic storm surge shows the peak
during Monday night towards the early morning hours of Tuesday.
The range of the peak storm surge is between 1.0 to 1.7 ft with
lower amounts during the ramp up and cool down.

Winds: Winds over the waters and long on coast will be from the
SE on Monday during the increasing of the LLJ. The winds will
shift from the S during Monday night during the peak periods.

Waves: During the peak period of Monday night, waves are
expected to reach 12-16 feet along the shoreline with periods of
9-10 seconds.

Tides: High tide times will be around 9:30 am Monday morning,
10 pm Monday night and 10:30 am Tuesday morning. Though the peak
of the storm should be after the 10 pm Monday night high tide,
any shift in storm track will change the timing of the peak of
the storm.

As of this update, the total water levels and wave runup levels
only reach statement criteria. However, this could quickly
change once the peak of the storm approaches high res model
runs.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
Today: Occasional MVFR ceilings across northern areas early
this morning. Otherwise, VFR across the entire region.
Northwest/west winds 10 to 15 knots, becoming east/southeast 5
to 10 knots.

Tonight: VFR early. VFR/MVFR, occasional LIFR, late with a light
wintry mix developing. East/southeast winds around 10 knots,
becoming south/southeast 10 to 20 knots with gusts up to 25 to
30 knots. Southerly low level wind shear develops overnight.

Monday: IFR/LIFR, occasional VLIFR. An early light wintry mix
transitioning to rain, from south to north, through the morning.
Rain during the afternoon. South/southeast winds 15 to 25 knots
with gusts up to 30 to 35 knots. Stronger wind gusts possible
along the Downeast coast. Low level wind shear.

Mon night-Tues morning: IFR/LIFR, with VLIFR at times,
particularly at KBGR/KBHB. Locally heavy rain probable, -TSRA
possible. LLWS likely. SE winds 15 to 20 kts gusting 25 to 30
kts, with brief gusts 40 to 45 kts possible in any stronger
convection Tuesday morning.

Tue afternoon: Becoming VFR. WSW winds 10 to 15 kts gusting 25
to 30 kts.

Tue night-Wed: VFR. W winds 10 to 15 kts gusting to 20 kts.

Wed night-Thurs: VFR early, becoming MVFR particularly at
northern terminals in -SN. Winds light and variable shifting S
at around 10 kts.

&&

.MARINE...
Small craft advisory level conditions re-develop again later
tonight. Gale conditions then develop Monday along with building
seas. Rain Monday.

Strong gale conditions are likely Monday night through Tuesday,
with highest winds overnight Monday night that could approach
storm strength. A Storm Watch has been issued for all waters
Monday night. Seas 6 to 9 ft on Monday will increase into
Monday night, becoming 13 to 20 ft by Tuesday morning. Winds and
seas will then gradually improve through the middle of the
week. Rain, heavy at times, Monday through Monday night, with
lightning possible.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory from 4 AM to noon EDT Monday for
     MEZ001>006-010.
     Flood Watch from Monday evening through Tuesday afternoon for
     MEZ005-006-010-011-015>017-029>032.
     Winter Weather Advisory from 6 AM to 10 AM EDT Monday for
     MEZ011-015>017-031-032.
MARINE...Storm Watch from Monday evening through Tuesday morning for
     ANZ050>052.

&&

DISCUSSION...ARL/CN
AVIATION...ARL/CN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 2:39 AM EDTWinter Weather AdvisoryCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington33 hr
Mar 15, 2:41 AM EDTStorm WatchCAR12 hr
Mar 15, 2:19 PM EDTFlood WatchCARAroostook, Hancock, Penobscot, Piscataquis, Washington43 hr
Mar 15, 2:23 PM EDTHigh Wind WarningCARHancock, Penobscot, Washington44 hr
Mar 15, 2:23 PM EDTWind AdvisoryCARHancock, Penobscot, Washington12 hr

Nearby

Storm Warnings in Maine, 2026Every storm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.